Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 14, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 7, 2017, 3:25 AM EDT for 4 counties in Florida. It took effect at May 7, 2017, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2017, 3:25 AM EDT (07:25 UTC)
- In effect from
- May 7, 2017, 1:00 PM EDT
- Expired
- May 7, 2017, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties Highlands County, FL, Levy County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 80 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547 WWUS82 KTBW 070725 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 325 AM EDT Sun May 7 2017 ...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RH VALUES AND HIGH ERC VALUES THIS AFTERNOON... .Dry air will continue across the Florida peninsula this afternoon with relative humidity values dropping below 35 percent in the afternoon. This combined with high ERC values ne FLZ043-052-057-239-080000- /O.NEW.KTBW.FW.W.0014.170507T1700Z-170508T0000Z/ Sumter-Polk-Highlands-Inland Levy- 325 AM EDT Sun May 7 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM EDT this evening. * AFFECTED AREA...Sumter...Polk...Highlands...Inland Levy. * HUMIDITY...25 to 35 percent * ERC...37 to 42 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 1:35 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 7, 1:35 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 135 AM EDT Sun May 7 2017 .AVIATION... VFR to prevail throughout the forecast period. Winds will remain light and variable overnight with clear skies. NW winds at 8-12kts will return for Sunday late morning and afternoon with a few clouds around 040-050 possible. && .Preliminary Point Temps/PoPs... TPA 82 67 86 68 / 0 0 0 0 FMY 84 64 88 67 / 0 0 0 0 GIF 86 63 90 64 / 0 0 0 0 SRQ 79 65 84 66 / 0 0 0 0 BKV 84 58 89 58 / 0 0 0 0 SPG 80 70 86 71 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughan
Hazardous weather outlook, May 6, 4:43 AM EDT, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 443 AM EDT Sat May 6 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-062045- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 443 AM EDT Sat May 6 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators. ...FIRE WEATHER IMPACT... Critical fire weather conditions with a combination of strong winds...low relative humidity...high ERC values will contribute to extreme fire behavior. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...FIRE WEATHER IMPACT... Critical fire weather conditions may occur through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Paxton
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.